Louisiana, 2001

Flash Flood in Louisiana, December 12, 2001

December 12, 2001 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 12, 10:05 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Dec 12, 10:05 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 AM CST WED DEC 12 2001

WARM FRONT CONTINUES TO MOVE NORTH AND HAS REACHED THE SOUTHERN
BOUNDARY OF CWA. THIS APPEARS TO A LITTLE FASTER THAN NEW MESO ETA
RUN...HOWEVER BY MID AFTERNOON ETA SHOWS WARM 70 DEGREE TEMPS TO BE
ALONG ARKANSAS/LOUISIANA LINE. BY THAT TIME...SURFACE LOW IS
CENTERED IN SOUTH CENTRAL OKLAHOMA WITH FRONT JUST EAST OF DFW.
THIS WILL RESULT IN MOST OF THE ISENTROPIC PRECIP EAST OF THE
CWA...BUT STILL CONCERNED ABOUT REDEVELOPING TSTMS CLOSER TO
FRONTAL BOUNDARY. HOWEVER...WITH THE SLOW MOVEMENT OF UPPER TROF...
FRONT WILL NOT ENTER CWA UNTIL TONIGHT AND WILL FINALLY CROSS
AREA AROUND DAYBREAK THURSDAY. MODELS SHOW PRECIP CHANCE WITH FRONT
TO BE LOW...BUT WILL CONTINUE CHANCE CATEGORY IN ZONES.

FORECAST IN NEED OF UPDATE THIS MORNING...AS RAIN OVER EAST TEXAS
BECOMES MORE SHOWERY IN NATURE AND MORE SCATTERED. SINCE POPS WILL
BE LOW...WILL DROP MENTION OF SEVERE EXCEPT SOUTHEAST ZONES.
ALSO WINDS ARE LIGHT MOST AREAS AND SURFACE PRESSURE GRADIENT
IS SLACKING OFF SOMEWHAT IN EAST TEXAS DUE TO PROXIMITY OF LOW...
SO REMOVING WINDY FROM FORECAST. SEVERAL OTHER CHANGES IN POPS AND
TEMPS.

.SHV...NONE.

14

In the hours before

Local storm report, Dec 12, 9:57 AM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 AM CST WED DEC 12 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0750 AM    STONEWALL                 LA   FLOODING
12/12/01   DE SOTO                        WATER OVER ROAD AT A LOW
                                          POINT ALONG HWY 3276.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0930 AM    MANSFIELD                 LA   FLOODING
12/12/01   DE SOTO                        WATER HALF WAY UP HUB CAPS
                                          AT SPOTS ALONG HWY 84.
                                          SOME CARS STALLED.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0945 AM    CARMEL                    LA   FLOODING
12/12/01   DE SOTO                        NEAR I-49 AND HWY 509 RAMP.
                                          REPORTED BY LAW
                                          ENFORCEMENT.
Local storm report, Dec 12, 10:11 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 AM CST WED DEC 12 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0957 AM    CENTER                    TX   FLOODING
12/12/01   SHELBY                         FARM TO MARKET ROAD 138
                                          JUST WEST OF CENTER
                                          FLOODED WITH SHERIFFS DEPT
                                          IN PROCESS OF BARRICADING
                                          ROAD.  FROM TOWN MAYOR AND
                                          ALSO COOP OBSERVER.

NNNN
Special weather statement, Dec 12, 10:30 AM CST, 2 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121730-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST WED DEC 12 2001

RAIN WILL TAPER OFF ACROSS THE AREA THIS AFTERNOON AS A WARM FRONT
...CURRENTLY LOCATED FROM NEAR ALEXANDRIA LOUISIANA TO LUFKIN
TEXAS...MOVES NORTHWARD. HOWEVER...A COLD FRONT WILL MOVE ACROSS THE
AREA TONIGHT...AND THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF THIS
BOUNDARY. SINCE WARM AIR WILL BE IN PLACE ACROSS MUCH THE REGION...
INSTABILITY WILL BE HIGH...THUS THE CHANCE OF SEVERE WEATHER WILL
INCREASE.

AT THIS TIME THE MAIN THREAT IS FOR SEVERE THUNDERSTORMS...AND THE
PROBABILITY IS RATHER LOW. SKYWARN NETWORKS...SEVERE THUNDERSTORM
SPOTTERS... AND EMERGENCY MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED
OF WEATHER DEVELOPMENTS THIS AFTERNOON AND INTO TONIGHT...AT LEAST
UNTIL THE COLD FRONT PASSES ACROSS THROUGH YOUR AREA.

The radar

The Shreveport radar (KSHV), 158 km away, was scanning. The volume nearest the first event began at 19:15 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Ouachita

When
December 12, 1:15 PM CST
Where
Ouachita County, 1 mi S of Sterlington
Reported by
LAW ENFORCEMENT
Coordinates
32.478, -92.155 (the zone’s center; the record gives no point)

Flooding along Hwy 165 near Hwy 2 causing a reroute of traffic.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, December 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5275094.